Alert archive / Indiana / Gale Watches in 2012
Gale Watch 4, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Mar 5, 2012, 4:58 AM EST. It took effect at Mar 6, 2012, 5:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 4:58 AM EST (09:58 UTC)
- In effect from
- Mar 6, 2012, 5:00 AM EST
- Expired
- Mar 5, 2012, 3:48 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
328 WHUS73 KIWX 050958 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST MON MAR 5 2012 LMZ043-046-051800- /O.NEW.KIWX.GL.A.0004.120306T1000Z-120306T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 AM EST MON MAR 5 2012 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS EARLY TUESDAY MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS TO 35 KNOT GALES ARE POSSIBLE FROM AROUND DAYBREAK INTO TUESDAY AFTERNOON. * WAVES: BUILDING TO 3 TO 5 FEET IN INDIANA NEARSHORE WATERS...AND 4 TO 7 FEET IN MICHIGAN NEARSHORE WATERS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
543 WHUS73 KIWX 051553 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1053 AM EST MON MAR 5 2012 LMZ043-046-060000- /O.CON.KIWX.GL.A.0004.120306T1000Z-120306T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1053 AM EST MON MAR 5 2012 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS EARLY TUESDAY MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS TO 35 KNOT GALES ARE POSSIBLE FROM AROUND DAYBREAK TUESDAY INTO TUESDAY AFTERNOON. * WAVES: BUILDING TO 3 TO 5 FEET IN INDIANA NEARSHORE WATERS... AND 4 TO 7 FEET IN MICHIGAN NEARSHORE WATERS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
760 WHUS73 KIWX 052048 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EST MON MAR 5 2012 LMZ043-046-060500- /O.UPG.KIWX.GL.A.0004.120306T1000Z-120306T2000Z/ /O.NEW.KIWX.GL.W.0013.120306T1000Z-120307T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 PM EST MON MAR 5 2012 ...GALE WARNING IN EFFECT FROM 5 AM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 7 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS EARLY TUESDAY MORNING AND CONTINUE INTO TUESDAY NIGHT. WIND GUSTS TO 35 KNOT GALES CAN BE EXPECTED...ESPECIALLY TUESDAY AFTERNOON AND EVENING. * WAVES: BUILDING TO 3 TO 5 FEET IN INDIANA NEARSHORE WATERS... AND 4 TO 7 FEET IN MICHIGAN NEARSHORE WATERS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Mar 5, 4:51 AM EST, 7 minutes earlier.
Area forecast discussion, Mar 5, 4:51 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EST MON MAR 5 2012
.SHORT TERM...
TODAY THROUGH TUESDAY NIGHT. CONTD WINTER WX ADVISORY THROUGH 12
UTC AD FIN AS GRDL DECAY OF TEAKETTLE/LONG-AXIS CONVERGENT LAND
BREEZE EVENT CONTS. LES BAND TO SUCCUMB TO INCRSD DRY AIR
ENTRAINMENT AS SFC RIDGE EMBOLDENS INTO WI...WHILST AXIS SLIDES
EWD AS POS U WIND COMPONENT CONTS INCRS. ANTICIPATE DECENT
CU/STRATOCU COVERAGE TO DEVELOP IN RETREATING THERMAL TROF BY
MIDDAY/ESPCLY ACRS NERN CWA PER CU RULES...THOUGH BECOMING MOSTLY
SUNNY AS XTRMLY DRY/PWAT BLO 2SD/LT 50 PERCENT OF NORMAL SETTLES
THROUGH SRN GRTLKS RGN. THEREAFTER BENIGN PROGRESSIVE PATTERN AS
WEAKLY AMPLIFIED MID/UL RIDGE SHIFTS EWD ENVELOPING ENTIRE CONUS
EWD OF GREAT DIVIDE...IN ADVOF 140W TROF DIGGING INTO WRN COAST BY
12 UTC TUE. 8H BLOCKING GOMEX FEED INTO MIDWEEK TO AFFORD INITIAL
DRY CP/COLD SUBSIDENT AIRMASS TO UNDERGO UNHURRIED THERMAL
MODERATION MARKED BY STRONG DIURNAL PLUS RISES ESP GOING INTO TUE
WITH STRONG LLVL WAA/INSOLATION ANTICIPATED. HESITANT TO ACCEPT
COOL MET GUID TUE GIVEN ABSENCE OF A MORE BACKED SFC FLOW...AND
PECULIARLY MEAGER SFC BASED LAPSE RATES PER POINT SNDGS. WITH MON
NIGHT MIN TEMPS ANTICIPATED A FEW HOURS SOONER THAN CLIMO AND
STRONG BOOST TO 925MB TEMPS OF ABOUT 4-6C/12 HR...ELECT FOR NO
LOWER THAN A MAV/CONSISTENCY BLENDED APPROACH FOR TUE MAX TEMPS.
&&
.LONG TERM...
WEDNESDAY THROUGH SUNDAY...THE PRIMARY CHALLENGES THIS PERIOD
INCLUDE TIMING OF THE COLD FRONT THURSDAY AND ASSOCIATED
PRECIPITATION TYPE. SECONDARY CHALLENGES ARE HIGH TEMPERATURES FRIDAY
AND THE WARMUP THIS WEEKEND. FOR THIS PACKAGE...FAVOR THE CANADIAN
GEM. THE CANADIAN APPEARS TO HAVE THE BEST OVERALL HANDLE ON THIS
PATTERN ALTHOUGH ALL OF THE SPECTRAL MODELS HAVE BEEN TRENDING THE
LATE WEEK SHORT WAVE FASTER. ALSO...THE CANADIAN ENSEMBLES SHOW LOW
STANDARD DEVIATIONS IN THE MIDDLE 50 PERCENT OF SOLUTIONS...25TH
PERCENTILE TO 75TH PERCENTILE. AHEAD OF THE FRONT...KEPT WEDNESDAY
MILD. MOST AREAS SHOULD BE ABLE TO TOP 60 DEGREES. THE FRONT SHOULD
PUSH RAPIDLY ACROSS THE AREA THURSDAY...WITH TEMPERATURES FALLING IN
THE AFTERNOON. ADDED A MIX IN THE NORTHWEST DURING THE AFTERNOON
SHORTLY BEFORE THE PRECIPITATION ENDS. CURRENT THINKING IS THAT
THERE WILL NOT BE ANY SNOW ACCUMULATION GIVEN RELATIVELY MILD
DAYTIME TEMPERATURES AT THE ONSET AND THE BRIEF DURATION OF MIXED
PRECIPITATION. AS WITH THE GFS...THE CANADIAN DOES HAVE A FEW
ENSEMBLE MEMBERS WITH VERY LITTLE COLD AIR REACHING THE AREA FRIDAY.
FOR NOW...LEFT HIGHS IN THE 40S...ALTHOUGH GUT FEELING IS HIGHS
REMAINING ONLY IN THE 30S FRIDAY GIVEN THE STRENGTH OF THE SHORTWAVE
AND THE PROBABLE POSITION OF THE CUT OFF LOW. KEPT MODERATING
TEMPERATURES THIS WEEKEND...BUT AM NOT FULLY SOLD ON 50S ON SUNDAY.
LOWERED ALLBLEND A LITTLE SUNDAY...BUT KEPT 50S FOR NOW.
&&
.AVIATION /12 UTC TAFS/...
LAND BREEZE/TEA KETTLE LONG AXIS CONVERGENT BAND ACRS ERN LK MI THIS
AM WITH STRONGER RETURNS TO VACILLATE EWD W/TIME INTO KSBN AIRFIELD
VCNTY WITH HIGHLY VARIABLE VSBYS/CIGS LKLY DOWN INTO IFR RANGE AT
HEIGHT. UPSTREAM RIDGING TO ENCROACH INTO WI BY AROUND DAYBREAK
BRINGING INVERSION HGHTS CRASHING AND BACKING CLOUD STEERING
FLOW...WITH SUBSEQUENT RETURN TO VFR CONDS RMNDR OF TAF PD BYND
ABOUT 15 UTC. OCNL MVFR AT KFWA IN LIGHTER SHSN ERLY...THOUGH MET
CONDS LKLY REMAINING AOA FUEL ALT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
INZ003.
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR MIZ077.
OH...NONE.
LM...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHYHazardous weather outlook, Mar 4, 9:35 PM EST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 935 PM EST SUN MAR 4 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060245- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 935 PM EST SUN MAR 4 2012 /835 PM CST SUN MAR 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT OCCASIONAL SNOW SHOWERS CAN BE EXPECTED ACROSS FAR NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN THIS EVENING. ADDITIONAL SNOWFALL ACCUMULATIONS ARE GENERALLY EXPECTED AROUND AN INCH OR LESS...ALTHOUGH PORTIONS OF BERRIEN AND CASS COUNTIES IN SOUTHWEST LOWER MICHIGAN WILL CAN EXPECT 1 TO 3 INCHES OF SNOW DUE TO LAKE ENHANCEMENT. LAKE EFFECT SNOW SHOWERS ALSO ARE EXPECTED TO DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS. AN ADDITIONAL INCH OR SO OF ACCUMULATION IS EXPECTED ACROSS LA PORTE...BERRIEN COUNTIES OVERNIGHT...EXTENDING POSSIBLY AS FAR EAST AS FAR WESTERN CASS COUNTY IN SOUTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-060245- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 935 PM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS HAZARDOUS FOR SMALL CRAFT MAY DEVELOP TUESDAY INTO WEDNESDAY. SOME GUSTS TO GALE FORCE ARE POSSIBLE ON TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Mar 4, 11:22 PM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1122 PM EST SUN MAR 4 2012 INZ003-050730- LA PORTE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE 1022 PM CST SUN MAR 4 2012 ...LAKE EFFECT SNOW SHOWERS TO CONTINUE INTO EARLY MONDAY MORNING... LAKE EFFECT SNOW BANDS...WITH OCCASIONAL MODERATE SNOWFALL RATES...WILL CONTINUE INTO THE EARLY MORNING HOURS. SNOWFALL RATES OF UP TO 1 INCH PER HOUR ARE POSSIBLE. EXPECT UP TO 3 INCHES SNOWFALL BY DAYBREAK...WITH THE HIGHEST AMOUNTS CLOSE TO LAKE MICHIGAN. UNTREATED ROADS WILL BECOME SLICK AND HAZARDOUS. MOTORISTS ARE URGED TO USE CAUTION. THE SNOW IS EXPECTED TO DIMINISH TO FLURRIES BY DAYBREAK.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:59 PM EST | Winter Weather Advisory | IWX | 10 hr | |
| Mar 5, 3:48 PM EST | Gale Warning | IWX | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.